Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 78, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 23, 2011, 10:45 PM EDT for Benzie County, Leelanau County, Manistee County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2011, 10:45 PM EDT (02:45 UTC)
- Expired
- Aug 23, 2011, 11:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Benzie County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
183
WUUS53 KAPX 240245
SVRAPX
MIC019-089-101-240330-
/O.NEW.KAPX.SV.W.0078.110824T0245Z-110824T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1045 PM EDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENZIE COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHWESTERN LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHERN MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1130 PM EDT
* AT 1043 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 18 MILES NORTHWEST OF FRANKFORT TO ONEKAMA...AND MOVING EAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FRANKFORT...BEULAH...EMPIRE...THOMPSONVILLE...PIERPORT...ONEKAMA...
ARCADIA...NORWALK...ELBERTA...BENZONIA...KALEVA...HONOR...PLATTE
TOWNSHIP...COPEMISH...GLEN HAVEN...GLEN ARBOR...BURDICKVILLE...
BENDON...LAKE ANN AND MAPLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4437 8627 4456 8623 4469 8627 4474 8617
4474 8612 4477 8608 4490 8608 4492 8605
4500 8614 4500 8610 4492 8605 4491 8600
4498 8594 4494 8584 4500 8578 4477 8572
4477 8582 4436 8582 4427 8633
TIME...MOT...LOC 0245Z 256DEG 36KT 4486 8641 4438 8625
WIND...HAIL 60MPH <.50IN
$$3 follow-up statements
971
WWUS34 KAPX 240300
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1100 PM EDT TUE AUG 23 2011
MIC019-089-101-240330-
/O.CON.KAPX.SV.W.0078.000000T0000Z-110824T0330Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1100 PM EDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LEELANAU...NORTHERN MANISTEE AND BENZIE COUNTIES UNTIL 1130 PM EDT...
AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF GLEN HAVEN TO KALEVA...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
EMPIRE...THOMPSONVILLE...HONOR...PLATTE TOWNSHIP...COPEMISH...GLEN
HAVEN...GLEN ARBOR...BURDICKVILLE...BENDON...LAKE ANN...MAPLE
CITY...CEDAR...WALLIN AND GOOD HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4437 8627 4456 8623 4469 8627 4474 8617
4474 8612 4477 8608 4490 8608 4492 8605
4500 8614 4500 8610 4492 8605 4491 8600
4498 8594 4494 8584 4500 8578 4477 8572
4477 8582 4436 8582 4427 8633
TIME...MOT...LOC 0300Z 256DEG 36KT 4500 8622 4437 8600
WIND...HAIL 60MPH <.50IN
$$253
WWUS34 KAPX 240317
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1117 PM EDT TUE AUG 23 2011
MIC019-089-101-240330-
/O.CON.KAPX.SV.W.0078.000000T0000Z-110824T0330Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1117 PM EDT TUE AUG 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LEELANAU...NORTHERN MANISTEE AND BENZIE COUNTIES UNTIL 1130 PM EDT...
AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHWEST OF PLATTE TOWNSHIP TO BRETHREN...MOVING EAST
AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
EMPIRE...THOMPSONVILLE...HONOR...PLATTE TOWNSHIP...COPEMISH...GLEN
HAVEN...GLEN ARBOR...BURDICKVILLE...LAKE ANN...MAPLE CITY...CEDAR...
WALLIN AND GOOD HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4437 8627 4456 8623 4469 8627 4474 8617
4474 8612 4477 8608 4490 8608 4492 8605
4500 8614 4500 8610 4492 8605 4491 8600
4498 8594 4494 8584 4500 8578 4477 8572
4477 8582 4436 8582 4427 8633
TIME...MOT...LOC 0316Z 256DEG 36KT 4471 8609 4434 8598
WIND...HAIL 60MPH <.50IN
$$400
WWUS34 KAPX 240329
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1129 PM EDT TUE AUG 23 2011
MIC019-089-101-240339-
/O.EXP.KAPX.SV.W.0078.000000T0000Z-110824T0330Z/
BENZIE MI-MANISTEE MI-LEELANAU MI-
1129 PM EDT TUE AUG 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LEELANAU...
NORTHERN MANISTEE AND BENZIE COUNTIES WILL EXPIRE AT 1130 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.
LAT...LON 4437 8627 4456 8623 4469 8627 4474 8617
4474 8612 4477 8608 4490 8608 4492 8605
4500 8614 4500 8610 4492 8605 4491 8600
4498 8594 4494 8584 4500 8578 4477 8572
4477 8582 4436 8582 4427 8633
TIME...MOT...LOC 0329Z 256DEG 36KT 4474 8591 4437 8580
WIND...HAIL <50MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:29 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 23, 10:29 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1029 PM EDT TUE AUG 23 2011 .SYNOPSIS.../ISSUED AT 341 PM/ LOW PRESSURE MOVING ACROSS SOUTHERN CANADA...WILL DRAG A COLD FRONT THROUGH THE STATE ON WEDNESDAY. THIS FRONT...COMBINED WITH AN UPPER LEVEL DISTURBANCE...WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT INTO WEDNESDAY. HIGH PRESSURE WILL BUILD BACK INTO THE REGION ON THURSDAY...WITH MAINLY FAIR WEATHER EXPECTED FROM THURSDAY...INTO THE UPCOMING WEEKEND. AFTER A WARM DAY WEDNESDAY...TEMPERATURES WILL BECOME A BIT MORE SEASONAL FOR THE REMAINDER OF THE WEEK. SCHWARTZ && .SHORT TERM.../ISSUED AT 1026 PM/...TONIGHT A FAIRLY POTENT BUT COMPACT UPPER LOW CONTINUES TO DROP SOUTHEAST TOWARD SOUTHWESTERN COUNTIES OF THE FORECAST AREA (CENTER IS CURRENTLY ACROSS EAST CENTRAL WISCONSIN). MEANWHILE...A SURFACE WARM FRONT IS APPROACHING THE REGION FROM THE SOUTH. THERE IS STRONG UPPER SUPPORT WITH THE SHORT WAVE BUT LITTLE IN THE WAY IN LOW/MID LEVEL FORCING. ML CAPES ONLY INCREASE TO A FEW HUNDRED J/KG ACROSS SOUTHWEST ZONES. LOW LEVEL WIND FIELDS REMAIN ROBUST WITH 40-45 KNOTS AT AROUND 10,000 FEET AGL. THEREFORE...INCOMING SHOWERS AND THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE ACROSS SOUTHWEST ZONES WITH THE MAIN THREAT BEING DAMAGING WINDS. HAIL IS AN OUTSIDE THREAT WITH THE FREEZING LEVEL OF AROUND 12,000 FEET. ELSEWHERE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED AS JUICIER AIR AND ASSOCIATED THETA-E RIDGE RIDES NORTHWARD. LOW TEMPERATURES IN THE MIDDLE 60S TO AROUND 70. WINDS WILL BE SOUTHERLY BETWEEN 5 AND 10 MPH. SULLIVAN && .LONG TERM.../ISSUED AT 341 PM/...WEDNESDAY AND BEYOND WEDNESDAY...AS THE 500 MB JET STREAK DIGS INTO THE TROUGH OVER THE FORECAST AREA, WE LOSE THE LFQ OF THE JET FOR THE MORNING, NOT TO MENTION THAT THE WARM FRONT WILL HELP TO ALLEVIATE THE INSTABILITY AS IT GOES THROUGH THE FORECAST ARE OVERNIGHT, SO WILL KEEP THE POPS CONTAINED TO E UPPER AND THE TIP OF THE MIT NEAR HEAD OF THE 500 MB JET. AFTER 18Z, THE INSTABILITY RAMPS BACK UP AND A SECOND IMPULSE OF ENERGY IS DIVING INTO THE TROUGH TO PUSH THINGS A LITTLE MORE SOUTH. THIS WILL KICK OFF A ROUND OF THUNDERSTORMS. THE GFS IS A LITTLE MORE AGGRESSIVE WITH THE THUNDER, HOWEVER, THE ECMWF HAS THE CHANCE OF RAIN OVER NE LOWER. THE NAM IS LESS BULLISH WITH THIS FEATURE AND PUSHES THE RAIN OFF TO THE EAST QUICKLY. WILL GO WITH THE GFS/ECMWF IDEA. WEDNESDAY NIGHT...HIGH PRESSURE BEGINS TO BUILD INTO THE REGION OVERNIGHT, EXPECT A SPOKE OF ENERGY MOVING DOWN ALONG THE BACK SIDE OF THE 500 MB LOW TO KICK OFF SOME SHOWERS IN E UPPER. THURSDAY...HOWEVER, DRY AIR PUSHES INTO THE E UPPER DURING THE MORNING, SO THE ENTIRE AREA SHOULD BE PARTLY SUNNY, AT LEAST, AND DRY THROUGH THE DAY. 850 MB TEMPERATURES ARE AROUND 10C TO 12C, WHICH WILL HELP TO PRODUCE CU. MIXING THIS AIR SHOULD GET US INTO THE LOWER 70S AT LEAST. IF THERE ARE MORE CLOUDS THEN AROUND 70 OR UPPER 60S WILL BE POSSIBLE. THURSDAY NIGHT...ANY CLOUDS WE DO HAVE FOR THE DAY, WILL QUICKLY DIMINISH OVERNIGHT AND WITH THE WINDS DECOUPLING, WILL EXPECT THAT THE TEMPERATURES WILL FALL OFF INTO THE MID 40S. IN N LOWER. THE RETURN FLOW LOOKS LIKE IT WILL GET STARTED OVERNIGHT IN E UPPER. SO WILL GO WITH AROUND 50. FRIDAY...I HAVE TO SEE OF ALL THE MODEL SOLUTIONS FOR THE DAY, I LIKE THE NAM JUST BECAUSE IT HAS THE LEAST RAIN AND KEEPS IT OUT OF OUR AREA AND BEGINS TO PULL THE RAIN NORTH OF THE FORECAST AREA BY THE AFTERNOON. THE GFS AND ECMWF START TO PULL THE RAIN NORTH IN THE EVENING, AND THREATEN TO PUSH THE RAIN INTO THE REGION LATE IN THE DAY. HOWEVER, I HAVE YET TO SEE ANY INDICATION THAT THE JET PATTERN OF THE LAST TWO MONTHS HAS MADE ANY MAJOR CHANGE, AND THAT THE ENERGY WILL SINK FAR ENOUGH SOUTH TO GET ANY RAIN IN N LOWER. OVERNIGHT, A PORTION OF THE ENERGY WILL SINK THROUGH E UPPER SO CHANCE OF RAIN OVERNIGHT. EXTENDED (SATURDAY THROUGH TUESDAY)...SATURDAY, WHETHER YOU BELIEVE THE GFS OR THE ECMWF, THE FRONT IS THROUGH AND THE HIGH IS BUILDING INTO THE FORECAST AREA. SUNDAY, WITH THE HURRICANE MOVING UP THE EAST COAST, THINK THAT THE GFS IDEA IS TOO FAST DROPPING THE 500 MB INTO THE NORTHERN PLAINS AND INTO THE GREAT LAKES OVERNIGHT. SO KEPT THE RAIN OUT OF THE NIGHT. THE 12Z GFS HAS CUT BACK THE RAIN FROM WHAT THE 06Z GFS HAD, AND THINK THAT THE ECMWF IN N MINNESOTA IS REASONABLE. MONDAY, I LEFT THE CHANCE POPS IN FOR THE DAY, BUT IF THE ECMWF IS RIGHT THEN THE BULK OF THE RAIN WILL DROP THROUGH THE SOUTH AND WEST OF THE REGION. THINK THAT THE GFS IS OVERDONE CONSIDERING THE PATTERN THAT HAS BEEN OVER US HAS BEEN A LITTLE MORE DRY. TUESDAY, THINGS LOOK DRY, AS THE RAIN LOOKS TO BE EAST OF THE REGION AND THE HIGH BEGINS TO BUILDS INTO THE FORECAST AREA. JSL && .MARINE.../ISSUED AT 1026 PM/ WINDS HAVE DIMINISHED AND WAVES ARE EXPECTED TO FOLLOW SUITE OVERNIGHT. WEDNESDAY, A COLD FRONT GOES THROUGH THE FORECAST AREA, AND THE WINDS WILL COME UP TO SMALL CRAFT CRITERIA, FOLLOWED BY THE WAVES (LIKELY ISSUED BY THE MID NIGHT SHIFT EARLY WEDNESDAY MORNING). THAT WILL CONTINUE THROUGH WEDNESDAY NIGHT, THEN THE GRADIENT WILL RELAX AND THE WINDS AND WAVES, WILL SLOWLY DIMINISH ON THURSDAY, HOWEVER, IT LOOKS LIKE IT WILL REMAIN ABOVE CRITERIA IN LAKE MICHIGAN INTO THE AFTERNOON. AJS && .AVIATION.../ISSUED AT 759 PM/...VALID FOR 00Z TAFS DETERIORATING FLIGHT CONDITIONS THIS EVENING AS A WARM FRONT LIFTS TOWARDS THE REGION WITH SHOWERS AND THUNDERSTORMS AND MVFR CONDITIONS. RIGHT NOW...FEEL THAT THIS WILL BE MORE OF A SHOWER WITH EMBEDDED THUNDERSTORM SCENARIO...AND HAVE NOT ADDED ANY IFR TSRA TO THIS TAF PACKAGE. AFTER THE SHOWERS/STORMS EXIT AFTER MIDNIGHT...A PERIOD OF RESIDUAL MVFR HAZE/BR LOOKS LIKELY THROUGH DAYBREAK BEFORE VFR CONDITIONS RESUME WEDNESDAY MORNING UNDER SOME SCATTERED CUMULUS. OTHER IMPORTANT FACTOR WILL BE LOW LEVEL WIND SHEAR TONIGHT AS SOUTHERLY/SOUTHWESTERLY LOW LEVEL JET DEVELOPS. GENERALLY EXPECT 35-40KT WINDS AT 2KFT BEGINNING THIS EVENING AND CONTINUING THROUGH ABOUT DAYBREAK WEDNESDAY. SOUTHWEST WINDS 12G18KTS WEDNESDAY...SHIFTING INTO THE NORTHWEST LATE AS A COLD FRONT MOVES THROUGH THE REGION. THE FRONT LOOKS TO BE PRECIPITATION FREE AT THIS POINT...EXCEPT FOR A SHOWER OR THUNDERSTORM POSSIBLE AT APN. AJS && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Aug 23, 10:41 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1041 PM EDT TUE AUG 23 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 241800- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1041 PM EDT TUE AUG 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF TONIGHT THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN TONIGHT...WITH A CHANCE OF THUNDERSTORMS IN EASTERN UPPER MICHIGAN. SOME THUNDERSTORMS COULD BE SEVERE ACROSS NORTHERN LOWER...ESPECIALLY ALONG AND SOUTH OF M-72. THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS...ALTHOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING IN EASTERN UPPER MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING IN NORTHEAST LOWER MICHIGAN. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE ARE ADDITIONAL THUNDERSTORM CHANCES FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. AJS
In the hours before
Special weather statement, Aug 23, 10:11 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1011 PM EDT TUE AUG 23 2011 MIZ025-031-240245- BENZIE MI-MANISTEE MI- 1011 PM EDT TUE AUG 23 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF PIERPORT...OR 13 MILES NORTH OF MANISTEE...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... THOMPSONVILLE... PIERPORT... ARCADIA... COPEMISH... BENDON... BLAINE TOWNSHIP... PERE MARQUETTE STATE FOREST... WALLIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Special weather statement, Aug 23, 10:32 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1032 PM EDT TUE AUG 23 2011 MIZ025-026-031-032-240300- BENZIE MI-GRAND TRAVERSE MI-MANISTEE MI-WEXFORD MI- 1032 PM EDT TUE AUG 23 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF THOMPSONVILLE...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... THOMPSONVILLE... COPEMISH... BENDON... KARLIN... INTERLOCHEN STATE PARK... INTERLOCHEN... BUCKLEY... GRAWN... HANNAH... KINGSLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Aug 23, 10:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 1037 PM EDT TUE AUG 23 2011 MIZ025-031-240300- BENZIE MI-MANISTEE MI- 1037 PM EDT TUE AUG 23 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS...FROM 23 MILES NORTHWEST OF FRANKFORT TO 11 MILES WEST OF MANISTEE...AND MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MANISTEE... FRANKFORT... BEULAH... ORCHARD BEACH STATE PARK... PARKDALE... EASTLAKE... PIERPORT... ARCADIA... ONEKAMA... NORWALK... BENZONIA... BRETHREN... KALEVA... PERE MARQUETTE STATE FOREST... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 9:55 PM EDT | Small Craft Advisory | APX | 34 min | |
| Aug 23, 9:57 PM EDT | Special Marine Warning | APX | 93 min | |
| Aug 23, 10:20 PM EDT | Special Marine Warning | APX | 85 min | |
| Aug 23, 11:14 PM EDT | Special Marine Warning | APX | 45 min | |
| Aug 24, 4:11 AM EDT | Small Craft Advisory | APX | 40 hr | |
| Aug 24, 11:26 AM EDT | Special Marine Warning | APX | 34 min | |
| Aug 24, 12:36 PM EDT | Special Marine Warning | APX | 28 min | |
| Aug 24, 3:47 PM EDT | Gale Warning | APX | 12 hr | |
| Aug 24, 4:45 PM EDT | Special Marine Warning | APX | 30 min | |
| Aug 24, 5:01 PM EDT | Special Marine Warning | APX | 44 min | |
| Aug 24, 6:53 PM EDT | Special Marine Warning | APX | 83 min | |
| Aug 24, 7:07 PM EDT | Severe Thunderstorm Warning | APX | Iosco | 38 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.